Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Testosterone

Nearing end of Accutane course

Recommended Posts

INTRODUCTION:

Currently on 80mg Accutane

80kg, male, 16 years old

Hello guys! I’m very confused and need an extreme amount of help. I’m 16 years old and before starting my course I had 1.5 years experience with MILD acne. Anyways, I tried everything from the antibiotics (minocycline, tetracycline, etc) to topicals (differin, retin-a, etc). I had enough of all the hassle of creams and shit like that and decided to go on Accutane. I finally found a doctor that would prescribe me Accutane, she was a pediatrician (child doctor). Since she isn’t a derm she has little or no experience with Accutane. Anyways, she prescribed me Accutane and I have been on it since July 12th, 2006. It was a bumpy ride with dosages, first two weeks I was on 10mg, then a month of 20mg, then like 2.5 months of 40mg then rest of 80mg. It was weird.

I have currently consumed 14200mg of Accutane since July 12, 2006 until now (Mid March).

My max cumulative mg should be 12500mg.

SKIN UPDATE:

Anyways, I had a breakout mid course or so, but went away within a couple months. At the moment my skin is about 90% or so. I’m getting about 2-3 pimples a week and about every other week I get a papule or something, but no cysts (knock on wood). I still have one month left of Accutane 80mg a day.

QUESTIONS:

1) Seeing how I only have 1 month left of Accutane and am not completely clear, should I ask for another month or anything, if so how much mg? If NOT, should I ask for a topical?

2) Was my dosages correct? I do not feel like she guided me on the right path.

Share this post


Link to post
Share on other sites

I would go see a REAL good derm for better advice, and I thought doctor can only prescribe low dosage of Accutane. About your acne, it probably got worst... which is normal since you're only 16.

Share this post


Link to post
Share on other sites

In my opinion you should go ahead and finish your course as prescribed - i beleive i have previously calculated your dosage, and your cumulative is plenty high. Even if you haven't completely cleared by then, it is fairly common to continue to improve for a couple months after discontinuation. I personally feel that using a gentle topical retinoid like Green Cream (OTC) or Differin (Rx) is a very good idea post Accutane.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×